MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged the generation of multiple questioned results during routine testing with the kit cobas 58/68/8800 hiv 192t ivd assay on the cobas 6800 platform.The allegation involved ten samples with initially positive results that showed significantly decreased viral loads upon retesting.Specific data included: sample id (b)(6): initial titer 256 (tested (b)(6)2023), retest titer 112 (tested (b)(6)2023).Sample id (b)(6): initial titer 240 (tested (b)(6)2023), retest tnd (tested (b)(6)2023).Sample id (b)(6): initial titer 1284 (tested (b)(6)2023), retest titer <20 (tested (b)(6)2023).Sample id (b)(6): initial titer 426 (tested (b)(6)2023), retest titer 112 (tested (b)(6)2023).Sample id (b)(6): initial titer 846 (tested (b)(6)2023), retest titer 260 (tested (b)(6)2023).Sample id (b)(6): initial titer 397 (tested (b)(6)2023), retest titer 241 (tested (b)(6)2023).Sample id (b)(6): initial titer 430 (tested (b)(6)2023), retest titer 31.6 (tested (b)(6)2023).Sample id (b)(6): initial titer 500 (tested (b)(6)2023), retest titer 174 (tested (b)(6)2023).Sample id (b)(6): initial titer 518 (tested (b)(6)2023), retest titer 238 (tested (b)(6)2023).Sample id (b)(6): initial titer 230 (tested (b)(6)2023), retest titer <20 (tested (b)(6)2023).
 
Additional Manufacturer Narrative
The reported event occurred on a cobas 6800 analyzer (serial number: (b)(6)).The investigation determined that the kit cobas 58/68/8800 hiv 192t ivd assay performed within specifications, and no systemic issue was identified with the reagent kit lot j21286.The observed discrepancies in viral load results were attributed to sample-specific factors, including issues related to sample quality, handling, transport, and storage.The customer's workflow, including variations in centrifugation practices and potential pre-analytical factors, was noted as a possible contributor to the observed results.Additionally, the cloudy appearance of plasma upon arrival at the molecular lab suggests potential sample quality concerns.A definitive root cause for the reported discrepancies could not be determined based on the available information.The device and assay remain in use at the customer site.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23089373
Report Number2243471-2025-03157
Device Sequence Number9682720
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number09040803190
Device Lot NumberJ21286
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown